Alert archive / Nebraska / Winter Storm Warnings in 2008

Winter Storm Warning 6, NWS North Platte, NE

November 6, 2008Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this winter storm warning at Nov 6, 2008, 2:46 AM MST for Cherry County, Sheridan County, Nebraska. It was in force for 20 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 6, 2008, 2:46 AM MST (09:46 UTC)
Expired
Nov 6, 2008, 11:00 PM MST
In force
20 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 5:35 AM MSTHEAVY SNOW 6Rushville, NEREPORTS OF POWER OUTAGES IN TOWN ALONG WITH DRIFTS UP TO 2 FEET.
Nov 6, 6:08 AM MSTBLIZZARDN Gordon, NEHIGH WINDS HAVE BROKEN OFF NUMEROUS 4 TO 6 INCH THICK BRANCHES. VISIBILITY IS REDUCED TO 50 FEET IN BLOWING SNOW. THERE IS 4 INCHES OF SNOW ON THE GROUND.
Nov 6, 10:41 AM MSTSNOW 8Rushville, NE
Nov 6, 3:25 PM MSTHEAVY SNOW 12Rushville, NECOOP OBSERVER REPORTED 300 YARDS VISIBILITY AND SNOW DRIFTS TO 3.5 FEET.
Nov 6, 3:35 PM MSTSNOW 4Merriman, NESNOWFALL ESTIMATES IN MERRIMAN RANGE FROM 2 TO 4 INCHES SO FAR.
Nov 6, 6:00 PM MSTSNOW 5Merriman, NESNOWFALL RANGED FROM FOUR TO FIVE INCHES.
Nov 6, 6:00 PM MSTSNOW 66 N Gordon, NECOOP OBSERVER REPORTED 2 TO 3 FOOT DRIFTS IN OPEN AREAS.
Nov 6, 6:00 PM MSTHEAVY SNOW 12Hay Springs, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 060946
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 AM CST THU NOV 6 2008

NEZ023>025-061100-
/O.CAN.KLBF.WW.Y.0008.081106T1200Z-081107T0000Z/
GRANT-HOOKER-THOMAS-
INCLUDING THE CITIES OF...HYANNIS...MULLEN...THEDFORD
346 AM CST THU NOV 6 2008 /246 AM MST THU NOV 6 2008/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW ACCUMULATIONS ARE NOW EXPECTED TO BE AN INCH OR LESS ACROSS
GRANT...HOOK AND THOMAS COUNTIES. NORTHWEST WINDS HOWEVER...ARE
STILL EXPECTED TO BE STRONG...GUSTING TO OVER 50 MPH DURING THE
DAY. SEE NON PRECIPITATION PRODUCT FOR MORE INFORMATION. 

$$

NEZ026>029-061100-
/O.CAN.KLBF.WW.Y.0008.081106T1200Z-081107T1200Z/
BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...DUNNING...TAYLOR...BURWELL...BARTLETT
346 AM CST THU NOV 6 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW ACCUMULATIONS ARE NOW EXPECTED TO BE AN INCH OR LESS ACROSS
BLAINE...LOUP...GARFIELD AND WHEELER COUNTIES. NORTHWEST WINDS
HOWEVER...ARE STILL EXPECTED TO BE STRONG...GUSTING UP TO 50 MPH
DURING THE DAY. SEE NON PRECIPITATION PRODUCT FOR MORE
INFORMATION.

$$

NEZ004-005-094-062200-
/O.UPG.KLBF.WW.Y.0008.000000T0000Z-081107T0000Z/
/O.NEW.KLBF.WS.W.0006.081106T0946Z-081107T0600Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
346 AM CST THU NOV 6 2008 /246 AM MST THU NOV 6 2008/

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR THE COMBINATION OF HIGH WINDS AND ACCUMULATION
SNOWS...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH
DAKOTA TODAY. VERY STRONG NORTHWESTERLY WINDS WILL COMBINE WITH
SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS.
NORTHWESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO 60 MPH CAN
BE EXPECTED DURING THE DAY. WINDS WILL GRADUALLY DECREASE AFTER
SUNSET. WARM GROUND CONDITIONS AND TEMPERATURES IN THE LOWER TO
MID 30S WILL LIMIT SNOW ACCUMULATIONS. TOTAL SNOW ACCUMULATIONS
OF 1 TO 4 INCHES ARE POSSIBLE BY TONIGHT...WITH HIGHEST AMOUNTS
ALONG AND NORTH OF HIGHWAY 20 FROM HAY SPRINGS IN SHERIDAN COUNTY
TO AROUND KILGORE IN EASTERN CHERRY COUNTY...WHERE LOCALLY 6
INCHES WILL BE POSSIBLE.

A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATION SNOWS 
MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF
FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY
IN OPEN AREAS.

$$

NEZ006>010-062200-
/O.CON.KLBF.WW.Y.0008.081106T1200Z-081107T1200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL
346 AM CST THU NOV 6 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY. 

A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH
DAKOTA TONIGHT AND THURSDAY. STRONG NORTHWESTERLY WINDS WILL
COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR
LESS. WARM GROUND CONDITIONS AND TEMPERATURES IN THE LOWER TO MID
30S WILL LIMIT SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 1 TO 3
INCHES ARE LIKELY BY FRIDAY MORNING. SNOW ACCUMULATIONS WILL BE
GREATEST NORTH OF HIGHWAY 20 FROM AINSWORTH TO ONEILL. LOOK FOR
WINDS TO INCREASE FROM THE NORTHWEST DURING THE DAY...TO 25 TO 35
MPH...WITH GUSTS TO 45 MPH.

A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION AND STRONG
WINDS THAT WILL CREATE HAZARDOUS TRAVEL. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MASEK
4 follow-up statements
000 
WWUS43 KLBF 061305
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 AM CST THU NOV 6 2008

NEZ004-005-094-062200-
/O.CON.KLBF.WS.W.0006.000000T0000Z-081107T0600Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
705 AM CST THU NOV 6 2008 /605 AM MST THU NOV 6 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH
DAKOTA TODAY. VERY STRONG NORTHWESTERLY WINDS WILL COMBINE WITH
SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS.
NORTHWESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO 60 MPH CAN
BE EXPECTED DURING THE DAY. WINDS WILL GRADUALLY DECREASE AFTER
SUNSET. MOST OF THE AREA WILL SEE TOTAL SNOW ACCUMULATIONS OF 1
TO 4 INCHES BY TONIGHT...HOWEVER A BAND OF 4 TO 8 INCHES WITH
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ALONG AND NORTH OF
HIGHWAY 20 FROM HAY SPRINGS IN SHERIDAN COUNTY TO AROUND MERRIMAN
IN CHERRY COUNTY...WHERE THE COMBINATION OF HEAVY SNOW AND STRONG
WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING.

A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATION SNOWS
MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF
FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY
IN OPEN AREAS.

$$

NEZ006>010-062200-
/O.CON.KLBF.WW.Y.0008.000000T0000Z-081107T1200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL
705 AM CST THU NOV 6 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY. 

A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH
DAKOTA TONIGHT AND THURSDAY. STRONG NORTHWESTERLY WINDS WILL
COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR
LESS. WARM GROUND CONDITIONS AND TEMPERATURES IN THE LOWER TO MID
30S WILL LIMIT SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 1 TO
3 INCHES ARE LIKELY BY FRIDAY MORNING. SNOW ACCUMULATIONS WILL BE
GREATEST NORTH OF HIGHWAY 20 FROM AINSWORTH TO ONEILL. LOOK FOR
WINDS TO INCREASE FROM THE NORTHWEST DURING THE DAY...TO 25 TO
35 MPH...WITH GUSTS TO 45 MPH.

A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION AND STRONG
WINDS THAT WILL CREATE HAZARDOUS TRAVEL. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MASEK
000 
WWUS43 KLBF 061632
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 AM CST THU NOV 6 2008

NEZ006-008-009-061745-
/O.CAN.KLBF.WW.Y.0008.000000T0000Z-081107T1200Z/
KEYA PAHA-BROWN-ROCK-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT
1032 AM CST THU NOV 6 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOW WILL BECOME MIXED WITH RAIN INTO THE AFTERNOON WITH
SIGNIFICANT SNOW ACCUMULATIONS NOT EXPECTED. HOWEVER...STRONG
WINDS ARE LIKELY WITH THE WINDS TO STRENGTHEN TO HIGH WIND WARNING
CRITERIA WITH A HIGH WIND WARNING ISSURED THROUGH 9 PM CST.

$$

NEZ004-005-094-070045-
/O.CON.KLBF.WS.W.0006.000000T0000Z-081107T0600Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
1032 AM CST THU NOV 6 2008 /932 AM MST THU NOV 6 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH
DAKOTA TODAY. VERY STRONG NORTHWESTERLY WINDS WILL COMBINE WITH
SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS.
NORTHWESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO 60 MPH CAN
BE EXPECTED DURING THE DAY. WINDS WILL GRADUALLY DECREASE AFTER
SUNSET. MOST OF THE AREA WILL SEE TOTAL SNOW ACCUMULATIONS OF
1 TO 4 INCHES BY TONIGHT...HOWEVER A BAND OF 4 TO 8 INCHES WITH
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ALONG AND NORTH OF
HIGHWAY 20 FROM HAY SPRINGS IN SHERIDAN COUNTY TO AROUND MERRIMAN
IN CHERRY COUNTY...WHERE THE COMBINATION OF HEAVY SNOW AND STRONG
WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING.

A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATION SNOWS
MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF
FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY
IN OPEN AREAS.

$$

NEZ007-010-070045-
/O.CON.KLBF.WW.Y.0008.000000T0000Z-081107T1200Z/
BOYD-HOLT-
INCLUDING THE CITIES OF...SPENCER...ONEILL
1032 AM CST THU NOV 6 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY. 

A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT EAST ACROSS SOUTH
DAKOTA TONIGHT AND THURSDAY. STRONG NORTHWESTERLY WINDS WILL
COMBINE WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR
LESS. WARM GROUND CONDITIONS AND TEMPERATURES IN THE LOWER TO MID
30S WILL LIMIT SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF 1 TO
3 INCHES ARE LIKELY BY FRIDAY MORNING. SNOW ACCUMULATIONS WILL BE
GREATEST NORTH OF HIGHWAY 20 FROM AINSWORTH TO ONEILL. LOOK FOR
WINDS TO INCREASE FROM THE NORTHWEST DURING THE DAY...TO 25 TO
35 MPH...WITH GUSTS TO 45 MPH.

A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION AND STRONG
WINDS THAT WILL CREATE HAZARDOUS TRAVEL. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS43 KLBF 062140
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CST THU NOV 6 2008

NEZ007-010-062245-
/O.CAN.KLBF.WW.Y.0008.000000T0000Z-081107T1200Z/
BOYD-HOLT-
INCLUDING THE CITIES OF...SPENCER...ONEILL
340 PM CST THU NOV 6 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOWFALL AMOUNTS ARE EXPECTED TO REACH AN INCH OR TWO TONIGHT. ALTHOUGH
SOME REDUCED VISIBILITY IS POSSIBLE FROM SNOW...CONDITIONS ARE NOT
EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL.

$$

NEZ004-005-094-070600-
/O.CON.KLBF.WS.W.0006.000000T0000Z-081107T0600Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
340 PM CST THU NOV 6 2008 /240 PM MST THU NOV 6 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

A STRONG AREA OF UPPER LOW PRESSURE WILL LIFT NORTHEAST INTO
MINNESOTA TONIGHT. VERY STRONG NORTHWESTERLY WINDS WILL COMBINE
WITH SNOW...REDUCING VISIBILITIES AT TIMES TO A MILE OR LESS.
NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH WILL
GRADUALLY DECREASE AFTER SUNSET. MOST OF THE AREA WILL SEE TOTAL
SNOW ACCUMULATIONS ACROSS NORTHERN SHERIDAN AND NORTHWEST CHERRY
COUNTY ARE LIKELY TO TOTAL 5 TO 10 INCHES. THE COMBINATION OF HEAVY
SNOW AND STRONG WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING.
SOUTHERN SHERIDAN AND SOUTHEAST CHERRY COUNTY CAN EXPECT SNOWFALL
AMOUNTS OF 2 TO 5 INCHES. 

A WINTER STORM WARNING FOR HIGH WINDS AND ACCUMULATION SNOWS
MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF
FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY
IN OPEN AREAS.

$$

KAR
000 
WWUS43 KLBF 070540
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1140 PM CST THU NOV 6 2008

...WINTRY WEATHER WINDING DOWN ACROSS CHERRY AND SHERIDAN COUNTIES...

.LIGHT SNOW WILL CONTINUE ACROSS PORTIONS OF WESTERN CHERRY COUNTY
DURING THE OVERNIGHT HOURS...BEFORE DIMINISHING TOWARD MORNING.
VISIBILITIES MAY BRIEFLY BE REDUCED TO 1 MILE WITH LIGHT SNOW AND
BLOWING SNOW. ANY ADDITIONAL ACCUMULATIONS FOR THE REMAINDER OF
TONIGHT WILL BE UNDER AN INCH.  

NEZ004-005-094-070645-
/O.EXP.KLBF.WS.W.0006.000000T0000Z-081107T0600Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
1140 PM CST THU NOV 6 2008 /1040 PM MST THU NOV 6 2008/

...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST /11 PM MST/
TONIGHT...

CONDITIONS WILL GRADUALLY IMPROVE DURING THE OVERNIGHT HOURS
ACROSS CHERRY AND SHERIDAN COUNTIES. TRAVEL WILL REMAIN
HAZARDOUS THROUGH SUNRISE...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR
FROM KILGORE TO HAY SPRINGS. 

$$

CLB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Nov 6, 2:24 AM MST, 22 minutes earlier.

Area forecast discussion, Nov 6, 2:24 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CST THU NOV 6 2008

.DISCUSSION...
DAYS LIKE THIS...SHOULD HAVE MAJORED IN ECONOMICS. IMPRESSIVE DRY
SLOT SHOWING UP IN WATER VAPOR IMAGERY WITH THE EPV RICH AIR MAKING
IN BACK DOWN TOWARD PINE RIDGE EARLY THIS MORNING. A FEW LIGHTNING
STRIKES IDNICATIVE OF THE CONVECTIVE NATURE BUT ALSO THINK MODELS
UNDER ESTIMATING HOW MUCH DRY AIR IS MAKING IT BACK WEST. SOME HINT
OF THIS IN VARIOUS DEW POINT DEP OF RAOB COMPARED TO MODEL HGHTS.
IMPRESSIVE H4 40 DEGREE SPREAD AT ABR WHERE DARKENING IS MOST
APPARENT. SNOW HAS HAD HARD TIME ACCUMULATING SO FAR AND VSBYS
HAVING HARD TIME GETTING EVEN BELOW A MILE. HOWEVER QUANDRY IS WINDS
ARE BECOMING QUITE STRONG AND ARE EXPECTED TO MAYBE EVEN PUSH
WARNING CRIT OVER ADV AREA ATTM. WILL DEBATE APPROPIATE HEADLINE UP
UNTIL ISSUANCE BUT WILL MOST LIKELY HAVE SOME KIND OF WARNING.
BUFKIT PROFILES AND GUIDANCE WOULD HINT AT WARNING CRIT WIND FROM
VTN AND WESTWARD WHERE SOME ACCUM SNOW IS POSSIBLE. OTHERWISE SOUTH
OF HERE WIND LOOKS TO BE PREDOMINANT WORRY AND HAVE PLACED WARNINGS
IN THE WEST AND ADV EAST INCLUDING REMOVING SOUTHERN PART OF SNOW
ADV AND PLACED IN APPROP WIND HIGHLIGHTS. SFC ANALYSIS PAST 6 HOURS
HAS SHOWN LOW HAS DEEPENED AND WOBBLED BACK TO THE SOUTHWEST...AS PV
LOBE HAS MOST LIKELY LINKED TO THE MID LEVEL THERMAL LAYER WRAPPING
BACK AROUND THE LOW. THIS HAS GREATLY INCREASED GRAD FROM BLACK
HILLS INTO WESTERN PANHANDLE AND WINDS IN RESPONSE ARE APPROACHING
WARNING ALREADY. THESE SHOULD CONITNUE INTO EARLY EVENING AND WILL
MOST LIKELY NEED TO BE REPLACED BY ADV AS GRADIENT AND LLVL WINDS
REMAIN STRONG IN THIS NEARLY STACKED CYCLONE. MOISTURE AND TROWAL
WILL CONTINUE TO WRAP AROUND THE LOW AND KEEP THREAT OF LIGHT SNOW
ACROSS NORTHEAST CWA WELL INTO THE NIGHT...BUT THINK SIG ACCUMS
SHOULD REMAIN WELL NORTH OF BORDER. FOR NOW WILL KEEP ADV IN FOR
THESE ZONES EAST OF HWY 83...BUT THIS SHOULD REMAIN MONITORED. COLD
AIR WILL CONTINUE TO POUR INTO NORTHERN ZONES AS LOW WOBBLES
EASTWARD AND PTYPE LOOKS TO BE ALL SNOW BY LATE AFTERNOON AS TEMPS
SHOULD FALL THROUGH THE AFTERNOON. THIS SYSTEM LOOKS TO GET A KICK
OUT OF AREA BY NORTHERN STREAM ENERGY DROPPING INTO NORTHERN PLAINS.
THE BAD NEWS IS THIS SYSTEM WILL COMBINE WITH ENERGY OVER H.BAY AND
FORM LARGER VORTEX OVER GREAT LAKES REGION THROUGH THE WEEKEND THIS
WILL KEEP COLD AIR CIRCULATING INTO EASTERN ZONES FRIDAY INTO
SAT...THEN AS SECONDARY ARCTIC FRONT ROTATES THORUGH SAT NIGHT COLD
AIR WILL BE PUSHED FARTHER WESTWARD FOR SUNDAY INTO MONDAY. HAVE
LOWERED TEMPS THROUGH THIS PERIOD AND INTRODUCED SOME LIGHT PCPN.
LOOK LIKE IT SHOULD BE FAIRLY LIGHT UPSLOPE/WAA ALOFT SAT NIGHT INTO
SUNDAY...WITH PROFILES HINTING AS LIGHT SNOW AND/OR FZDZ EVENT AS
ARCTIC AIR SLIDES WESTWARD.

&&

.AVIATION...
AJOR STORM SYSTEM CAUSING DIFFICULT TRAVEL FOR AREA AIRPORTS. TIGHT
PRESSURE GRADIENT BETWEEN LOW IN EASTERN S DAKOTA AND HIGH MOVING
TOWARDS THE NORTHERN ROCKIES WILL CAUSE WINDS TO INCREASE ABOVE
40KTS AT TIMES FOR BOTH LBF AND VTN. MEANWHILE COLD TEMPS WRAPPING
INTO THE SYSTEM WILL COMBINE WITH MODEST MOISTURE TO PRODUCE PERIODS
OF SNOW FOR THE KVTN TERMINAL. THE WINDS AND SNOW WILL REDUCE VSBY
TO LIFR AT TIMES...WITH GENERALLY MVFR TO IFR CONDITIONS FROM LOW
CIGS AND VSBY. FURTHER SOUTH...AT KLBF...LESS MOISTURE AND WARMER
TEMPS WILL LEAD TO A MIX OF RAIN OR SNOW THIS MORNING...BECOMING ALL
RAIN DURING THE AFTERNOON. WINDS WILL BE THE MAIN PROBLEM AS GUSTS
NEAR 50 KTS THIS AFTERNOON. MEANWHILE LOW CIGS TO KEEP AREA IN MVFR
TO IFR CONDITIONS AT TIMES. IMPROVING CONDITIONS TONIGHT AS SYSTEM
PUSHES ONTO THE NORTHEAST WITH WINDS SLOWLY DIMINISHING...PRECIP
ENDING...AND CIGS LIFTING...ESPECIALLY AT KLBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 9 PM CST
/8 PM MST/ THIS EVENING FOR NEZ022>024-035-036-056>059-069>071.

WINTER STORM WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR
NEZ004-005-094.

WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR NEZ006>010.

WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR NEZ025>029-037-038.

&&

13/MASEK
Hazardous weather outlook, Nov 5, 2:31 PM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CST WED NOV 5 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-061015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
331 PM CST WED NOV 5 2008 /231 PM MST WED NOV 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE WEATHER CONDITIONS ARE EXPECTED TO DETERIORATE ACROSS THE
NORTHWEST TONIGHT. RAIN SHOWERS ACROSS THE NORTHERN SANDHILLS WILL
TRANSITION TO A RAIN AND SNOW MIXTURE THIS EVENING AND OVER TO
SNOW BY MIDNIGHT. THE GREATEST RISK FOR SNOWFALL ACCUMULATION WILL
BE NORTH OF HIGHWAY 2 FROM HAY SPRINGS EAST TO THE VALENTINE AREA.
GROUND SURFACE TEMPERATURES ARE IN THE MID 40S ACROSS THE
NORTHWEST THAT WILL LIMIT SNOW ACCUMULATIONS TONIGHT TO A RANGE
FROM 1 TO 3 INCHES AND A STORM TOTAL OF 3 TO 6 INCHES. SNOWFALL AMOUNTS
WILL TAPER OFF AS YOU HEAD SOUTH THROUGH WESTERN NEBRASKA AS THE
SNOWFALL WILL EXPAND EAST AND SOUTH...AS NORTHWEST WINDS
STRENGTHEN TO 25 TO 35 MPH WITH GUSTS TO 45 MPH OVERNIGHT. A
WINTER WEATHER ADVISORY IS POSTED THROUGH 6 PM CST (5 PM MST) FOR
SHERIDAN...AND CHERRY COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY THE WINTER WEATHER ADVISORY WILL EXPAND SOUTH AND EAST
AND ENCOMPASS AREAS NORTH OF HIGHWAY 2 EAST TO THE DUNNING
AREA...THEN FOR AREAS NORTH OF HIGHWAY 91 FURTHER EAST TO THE
ERICSON AREA. THE SURFACE LOW AND ASSOCIATED FRONTAL SYSTEM WILL
LIFT NORTHEAST TOWARD THE GREAT LAKES ON THURSDAY THAT WILL DRAW MUCH
COLDER AIR SOUTH BEHIND THE EXITING SYSTEM. AS THE SYSTEM LIFTS
NORTHEAST STRONG NORTHWEST WINDS WILL CAUSE SIGNIFICANT BLOWING
SNOW ACROSS THE NORTH IN ADDITION TO SNOW FALLING THROUGH THE
DAY. THE STRONG NORTHWEST WINDS WILL EXTEND ACROSS ALL OF THE
FORECAST AREA WITH THE NORTHWEST WINDS AT 25 TO 35 MPH AND GUSTS
TO 45 MPH TO LINGER OVERNIGHT INTO FRIDAY FOR AREAS EAST OF HIGHWAY
83 WITH WIND ADVISORIES POSTED FOR THURSDAY FOR THE SOUTHWEST AND
CUSTER COUNTY THROUGH FRIDAY.

THE CHANCE FOR MIXED PRECIPITATION WILL RETURN SUNDAY AS A FAST
MOVING SYSTEM MOVES EAST OF THE FOOTHILLS. AT THIS TIME NO
SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED WITH LATER MODEL RUNS
TO PROVIDE BETTER DETAIL FOR THE WEEKEND SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 12:36 AM MSTHigh Wind WarningLBFArthur, Blaine, Brown, Chase, Custer, Deuel and 14 more19 hr
Nov 6, 2:33 PM MSTWind AdvisoryLBFArthur, Chase, Cherry, Deuel, Frontier, Garden and 9 more24 hr

Nearby

Winter Storm Warnings in Nebraska, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.